Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 4, NWS Great Falls, MT

January 13, 2008

NWS Great Falls, MT issued this high wind warning at Jan 13, 2008, 2:24 PM MST. It took effect at Jan 14, 2008, 3:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2008, 2:24 PM MST (21:24 UTC)
In effect from
Jan 14, 2008, 3:00 PM MST
Expired
Jan 14, 2008, 5:08 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 132124
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
224 PM MST SUN JAN 13 2008

MTZ009-010-048-140500-
/O.UPG.KTFX.HW.A.0001.080114T1800Z-080115T1500Z/
/O.NEW.KTFX.HW.W.0004.080114T2200Z-080115T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
224 PM MST SUN JAN 13 2008

...HIGH WIND WARNING IN EFFECT FROM 3 PM MONDAY TO 11 AM MST
TUESDAY FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA...
...HIGH WIND WATCH NO LONGER IN EFFECT FOR THE ROCKY MOUNTAIN
FRONT AND THE CUT BANK AREA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 11 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO
65 MPH...ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT
BANK AREA LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING. THE
STRONGEST WINDS ARE EXPECTED EARLY TUESDAY MORNING...AS A COLD
FRONT CROSSES THE REGION...WHEN ISOLATED GUSTS TO NEAR 75 MPH ARE
POSSIBLE. SOME LIGHT SNOW WILL ALSO OCCUR ACROSS THE WATCH AREA
LATE MONDAY NIGHT AND TUESDAY MORNING...CAUSING REDUCED
VISIBILITIES IN BLOWING AND DRIFTING SNOW.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ047-051-140500-
/O.EXB.KTFX.HW.A.0001.080115T0600Z-080115T2200Z/
BLAINE-FERGUS-
INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN
224 PM MST SUN JAN 13 2008

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON FOR THE LEWISTOWN AND HARLEM AREAS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON FOR THE LEWISTOWN AND HARLEM AREAS. 

SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR
60 MPH...WILL BE POSSIBLE ACROSS THE WATCH AREA FROM LATE MONDAY
NIGHT THROUGH TUESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY
MORNING...AS A COLD FRONT MOVES THROUGH THE REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WINDS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ011>014-044>046-049-050-140500-
/O.EXT.KTFX.HW.A.0001.080115T0600Z-080115T1800Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...FAIRFIELD...
STANFORD
224 PM MST SUN JAN 13 2008

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING FOR MUCH OF THE PLAINS OF NORTH CENTRAL
MONTANA...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING FOR MUCH OF THE PLAINS OF NORTH CENTRAL MONTANA.

SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR
60 MPH...WILL BE POSSIBLE ACROSS THE WATCH AREA FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED
EARLY TUESDAY MORNING...AS A COLD FRONT MOVES THROUGH THE REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WINDS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
2 follow-up statements
000 
WWUS75 KTFX 140310
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
810 PM MST SUN JAN 13 2008

MTZ009-010-048-141300-
/O.CON.KTFX.HW.W.0004.080114T2200Z-080115T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
810 PM MST SUN JAN 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 11 AM
MST TUESDAY FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 11 AM
MST TUESDAY. 

SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO
65 MPH...ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND IN THE
CUT BANK AREA LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING. THE
STRONGEST WINDS ARE EXPECTED EARLY TUESDAY MORNING...AS A COLD
FRONT CROSSES THE REGION...WHEN ISOLATED GUSTS TO NEAR 75 MPH ARE
POSSIBLE. SOME LIGHT SNOW WILL ALSO OCCUR ACROSS THE WATCH AREA
LATE MONDAY NIGHT AND TUESDAY MORNING...CAUSING REDUCED
VISIBILITIES IN BLOWING AND DRIFTING SNOW.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ011>014-044>046-049-050-141300-
/O.CON.KTFX.HW.A.0001.080115T0600Z-080115T1800Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...FAIRFIELD...
STANFORD
810 PM MST SUN JAN 13 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING FOR MUCH OF THE PLAINS OF NORTH CENTRAL MONTANA...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR
60 MPH...WILL BE POSSIBLE ACROSS THE WATCH AREA FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED
EARLY TUESDAY MORNING...AS A COLD FRONT MOVES THROUGH THE REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WINDS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ047-051-141300-
/O.CON.KTFX.HW.A.0001.080115T0600Z-080115T2200Z/
BLAINE-FERGUS-
INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN
810 PM MST SUN JAN 13 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON FOR THE LEWISTOWN AND HARLEM AREAS...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON. 

SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR
60 MPH...WILL BE POSSIBLE ACROSS THE WATCH AREA FROM LATE MONDAY
NIGHT THROUGH TUESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY
MORNING...AS A COLD FRONT MOVES THROUGH THE REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WINDS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 141208
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
508 AM MST MON JAN 14 2008

MTZ009-010-048-141315-
/O.CAN.KTFX.HW.W.0004.080114T2200Z-080115T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
508 AM MST MON JAN 14 2008

...HIGH WIND WARNING IS CANCELLED FOR THE ROCKY MOUNTAIN FRONT AND 
EASTERN GLACIER COUNTY AND HAS BEEN REPLACED BY A WINTER STORM WARNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE
HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND EASTERN
GLACIER COUNTY WITH A WINTER STORM WARNING.

HIGH WINDS ARE STILL EXPECTED TO OCCUR ACROSS THE REGION FROM LATE
THIS MORNING THROUGH TUESDAY MORNING. SNOW IS EXPECTED TO
DEVELOP OVERNIGHT...WITH BLOWING AND DRIFTING SNOW. THUS...A
WINTER STORM WARNING IS NOW IN EFFECT.

$$

MTZ011>014-044>046-049-050-141315-
/O.CAN.KTFX.HW.A.0001.080115T0600Z-080115T1800Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...FAIRFIELD...
STANFORD
508 AM MST MON JAN 14 2008

...HIGH WIND WATCH IS CANCELLED FOR PORTIONS OF CENTRAL AND NORTH
CENTRAL MONTANA AND HAS BEEN REPLACED BY WINTER STORM WATCHES 
AND WARNINGS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE
HIGH WIND WATCH FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA
WITH WINTER STORM WATCHES AND WARNINGS.

HIGH WINDS ARE STILL EXPECTED TO OCCUR ACROSS THE REGION TODAY
THROUGH TUESDAY. SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND
CONTINUE THROUGH TUESDAY...WITH BLOWING AND DRIFTING SNOW.
THUS...WINTER STORM WATCHES AND WARNINGS ARE NOW IN EFFECT.

$$

MTZ047-051-141315-
/O.CAN.KTFX.HW.A.0001.080115T0600Z-080115T2200Z/
BLAINE-FERGUS-
INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN
508 AM MST MON JAN 14 2008

...HIGH WIND WATCH IS CANCELLED FOR BLAINE AND FERGUS COUNTIES 
AND HAS BEEN REPLACED BY A WINTER STORM WATCH...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE HIGH WIND
WATCH FOR BLAINE AND FERGUS COUNTIES WITH A WINTER STORM WATCH.

HIGH WINDS ARE STILL EXPECTED TO OCCUR ACROSS THE REGION TODAY
THROUGH TUESDAY. SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND
CONTINUE THROUGH TUESDAY...WITH BLOWING AND DRIFTING SNOW. THUS...A
WINTER STORM WATCH IS NOW IN EFFECT.

$$

COHEN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 13, 12:38 PM MST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 13, 12:38 PM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1238 PM MST SUN JAN 13 2008

UPDATED AVIATION SECTION

.UPDATE...
SOME MINOR CHANGES TO THE CURRENT FORECAST FOR TODAY. WITH AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDING OVER THE REGION...MOSTLY CLEAR
SKIES HAVE DEVELOPED OVER NORTH CENTRAL MONTANA...WHILE DECREASING
CLOUDINESS IS EXPECTED OVER SOUTHWEST MONTANA. PRECIP HAS PRETTY
MUCH COME TO AN END OVER THE REGION...EXPECT FOR AN ISOLATED
INSTABILITY SNOW SHOWER POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND
IN THE WEST YELLOWSTONE AREA. THUS POPS HAVE BEEN REDUCED ELSEWHERE.
TEMPERATURES WERE RAISED A TOUCH WITH AMPLE SUNSHINE EXPECTED...AND
MODIFIED 12Z GTF SOUNDING SHOWING TEMPERATURES NEAR 48 DEGREES AT
LOWER ELEVATIONS.

LOOKING AHEAD...A FAIRLY QUIET DAY EXPECTED ON MONDAY BEFORE A MAJOR
CHANGE IN THE WEATHER PATTERN OCCURS LATE MONDAY NIGHT INTO TUESDAY
MORNING. HIGH WIND WATCH CURRENTLY OUT FOR MUCH OF NORTH CENTRAL
MONTANA LOOKS GOOD...BUT STARTING TIME WILL LIKELY BE DELAYED A BIT
OVER THE PLAINS...AND IT MAY BE EXTENDED A BIT LONGER INTO TUESDAY.
WILL LOOK AT DETAILS CLOSER THIS MORNING AND MAKE THESE
MODIFICATIONS IN THE AFTERNOON PACKAGE. ALSO...REMOVED BLOWING SNOW
OVER THE PLAINS FOR TUESDAY...AS NOT MUCH SNOW IS
EXPECTED...GENERALLY ONLY AROUND AN INCH OVER THE PLAINS.
HOWEVER...EXPECT FALLING TEMPERATURES DURING THE DAY ACROSS THE
REGION ON TUESDAY. THEN THE POTENTIAL FOR EXTREMELY COLD ARRIVES ON
OR JUST AFTER SUNDAY JANUARY 20TH. BRUSDA

&&

.AVIATION...
UPDATED 1930Z.
VFR CONDITIONS AT ALL TAF SITES. UPPER LEVEL TROUGH HAS MOVED EAST
WITH CLEARING AT MOST TAF SITES. STILL OVC060 AT BZN AND SOME SCT CU
AROUND THE HLN AIRPORT. MODELS SHOW LINGERING LOW LEVEL MOISTURE
AROUND THOSE SITES THROUGH THE TAF PERIOD...BUT SHOULD SEE
DECREASING TREND. SOME GUSTY WINDS SUGGESTED BY RUC AND THAT SEEMS
TO BE MATERIALIZING...WITH GUSTS 22 TO 35 MPH NOW BEING OBSERVED AT
HLN...CTB...GTF AND LWT. REILLY

&&

.PREV DISCUSSION... (ISSUED 440 AM MST SUN JAN 13 2008)

PROGRESSIVE NORTHWESTERLY FLOW ALOFT WILL CONTINUE TO REMAIN IN
PLACE THROUGH EARLY NEXT WEEK. FOR THIS MORNING...A MID LEVEL
SHORTWAVE TROUGH WILL CONTINUE TO PROVIDE SUPPORT FOR SCATTERED SNOW
SHOWERS OVER THE MOUNTAINS...WITH ISOLATED SNOW SHOWERS ELSEWHERE
DUE TO SLIGHT NORTHERLY COMPONENT TO LOW LEVEL FLOW. SNOW SHOWERS
WILL TAPER OFF DURING THE DAY...AS DEEP MOISTURE IS PULLED AWAY FROM
THE REGION...AND A POSITIVELY TILTED UPPER LEVEL RIDGE BUILDS
INTO THE REGION. SKIES WILL PARTIALLY CLEAR OUT FROM WEST TO EAST
THROUGH TODAY...AS SURFACE WINDS BACK TO MORE OF A SOUTHWESTERLY
DIRECTION. TODAY WILL AGAIN FEATURE TEMPERATURES ABOVE SEASONAL
AVERAGES ACROSS MUCH OF THE FORECAST AREA...DUE TO THE LARGE SCALE
RIDGING AND DOWNSLOPE LOW LEVEL FLOW. THIS RIDGE WILL GENERALLY
KEEP TEMPERATURES ABOVE SEASONAL AVERAGES WITH PARTLY CLOUDY SKIES
THROUGH MONDAY.

BIG CHANGES TO THE WEATHER WILL OCCUR EARLY IN THE WEEK...AS A
VIGOROUS SHORTWAVE TROUGH DIVES SOUTHEASTWARD OUT OF ALBERTA AND
BRITISH COLUMBIA. THIS TROUGH WILL DRAG A COLD FRONT ACROSS THE
REGION TUESDAY MORNING. MODELS ARE IN DISAGREEMENT WITH REGARD TO
THE TIMING OF THIS TROUGH AND ASSOCIATED COLD FRONT. GFS/UKMET/ECMWF
ARE MORE PROGRESSIVE IN BRINGING THE FRONT AND STRONG WINDS THROUGH
THE REGION BY TUESDAY MORNING...WHILE THE WRF TAKES THESE FEATURES
THROUGH THE REGION LATER ON TUESDAY. I FOLLOWED THE GFS/UKMET/ECMWF
SOLUTIONS FOR STRONG WIND AND FRONTAL PASSAGE TIMING...AS POST
FRONTAL SURFACE PRESSURE RISES OF AROUND 15 MB IN 6 HOURS WILL
CERTAINLY AID IN ACCELERATING THE COLD FRONT EASTWARD ACROSS THE
FORECAST AREA.

FLOW AT 700 MB IS FORECAST TO INCREASE SUBSTANTIALLY TO BETWEEN 70
AND 85 KTS FROM LATE MONDAY MORNING THROUGH TUESDAY MORNING...AS A
LOW/MID-LEVEL JET STREAK APPROACHES THE REGION FROM THE NORTHWEST.
WINDS AT 850 MB ACROSS PORTIONS OF NORTH CENTRAL MONTANA ARE ALSO
FORECAST TO EXCEED 40 KTS BY EARLY TUESDAY MORNING. THESE
FACTORS...COMBINED WITH A STRONG SURFACE PRESSURE RISE/FALL
COUPLET ASSOCIATED WITH THE SURFACE FRONT...WILL LEAD TO A HIGH
WIND THREAT ACROSS A LARGE PART OF CENTRAL AND NORTH CENTRAL
MONTANA FROM MONDAY MORNING THROUGH TUESDAY MORNING.
ACCORDINGLY...THE HIGH WIND WATCH HAS BEEN EXPANDED SOUTHWARDS AND
EASTWARDS.

THE SHORTWAVE TROUGH WILL DRAG A COLD FRONT ACROSS THE FORECAST AREA
EARLY TUESDAY MORNING. COLD AIR ADVECTION WILL RESULT IN MUCH COLDER
TEMPS ON TUESDAY THAN PREVIOUS DAYS. ALSO...LIFT FROM CYCLONIC JET
STREAK AT 500 MB WILL BRING SNOW CHANCES TO MUCH OF THE REGION LATE
MONDAY NIGHT...LASTING THROUGH TUESDAY. GREATEST CHANCES FOR SNOW
WILL BE OVER THE MOUNTAINS...WITH SCATTERED SNOW SHOWERS OVER THE
ADJACENT PLAINS. FAST SYSTEM MOTION WILL KEEP SNOW AMOUNTS BELOW
ADVISORY CRITERIA...WITH 2 TO 4 INCHES IN THE MOUNTAINS...AND 1 TO 2
INCHES OVER THE PLAINS. COHEN

TUESDAY NIGHT THROUGH FRIDAY NIGHT...THE PERIOD STARTS OUT WITH THE
UPPER TROF MOVING RAPIDLY AWAY FROM THE AREA. THE SURFACE GRADIENT
RELAXES WITH SURFACE WINDS DECREASING BY LATE TUESDAY NIGHT. THE
DEPARTURE OF THE UPPER TROF ALONG WITH THE AMPLIFICATION OF AN UPPER
RIDGE ALONG THE WEST COAST WILL PLACE THE AREA UNDER A NORTHERLY
FLOW ALOFT REGIME FOR THE REMAINDER OF THE PERIOD. INHERENT
INSTABILITY ASSOCIATED WITH THIS FLOW PATTERN WILL RESULT IN
SCATTERED SNOW SHOWERS AT TIMES WITH THE PLAINS EXPECTING LITTLE IN
THE WAY OF SIGNIFICANT ACCUMULATIONS. NORTH FACING MOUNTAIN
EXPOSURES WILL RECEIVE THE BULK OF THE SNOWFALL. WITH THE PASSAGE OF
THE SURFACE COLD FRONT ACROSS THE AREA EARLY IN THE
PERIOD...TEMPERATURES WILL CONTINUE BELOW SEASONAL AVERAGES.

SATURDAY THROUGH SUNDAY...MODEL DIFFERENCES DETRACT SOMEWHAT FROM
FORECAST CONFIDENCE. HOWEVER...OVERALL GIST IS SIMILAR...WITH THE
NEXT SHOT OF ARCTIC AIR PLUNGING SOUTH ACROSS THE FORECAST AREA
DURING THIS PERIOD. DUE TO UNCERTAINTY AT THIS POINT I ONLY WENT
WITH CHANCE POPS OF SNOW SPREADING ACROSS THE AREA...BUT THE
POTENTIAL IS THERE FOR MORE WIDESPREAD SNOW. THIS SYSTEM COULD USHER
IN THE COLDEST WEATHER OF THE SEASON FOR MANY AREAS. VERY COLD
TEMPERATURES COMBINED WITH GUSTY NORTHERLY SURFACE WINDS BEHIND THE
FRONT IS EXPECTED TO PRODUCE BITTER COLD WIND CHILLS. EK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  48  27  50  26 /   0   0   0  10
CTB  47  25  49  23 /   0   0   0  20
HLN  47  26  46  23 /   0  10   0  10
BZN  48  20  46  19 /   0  10   0  10
WEY  29   7  28   6 /  20  10  10  20
DLN  41  17  40  15 /  10   0  10  20
HVR  48  18  48  19 /   0   0   0  10
LWT  46  27  50  24 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

...HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
PORTIONS OF NORTH CENTRAL MONTANA...

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 13, 5:00 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 AM MST SUN JAN 13 2008

MTZ009>014-044>046-048>050-141200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
500 AM MST SUN JAN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEATHER DISTURBANCE AND ASSOCIATED COLD FRONT WILL BRING HIGH
WINDS TO THE ROCKY MOUNTAIN FRONT AND PORTIONS OF CENTRAL AND
NORTH CENTRAL MONTANA FROM MONDAY MORNING THROUGH TUESDAY
MORNING...WHEN A HIGH WIND WATCH IS IN EFFECT. SCATTERED SNOW
SHOWERS WILL ALSO OCCUR FROM LATE MONDAY NIGHT THROUGH
TUESDAY...CAUSING REDUCED VISIBILITIES IN BLOWING AND DRIFTING
SNOW. THE FRONT WILL ALSO USHER IN A COLDER AIRMASS...WHICH MAY
CAUSE WIND CHILL READINGS TO FALL BELOW ZERO AT TIMES FROM TUESDAY
THROUGH FRIDAY.

NEXT WEEKEND...AN ARCTIC FRONT WILL APPROACH MONTANA...POTENTIALLY
BRINGING THE COLDEST TEMPERATURES OF THE SEASON SO FAR TO THE
REGION. DANGEROUSLY COLD WIND CHILLS...ALONG WITH AREAS OF SNOW...
MAY ALSO OCCUR IN ASSOCIATION WITH THE FRONT NEXT WEEKEND. CONTINUE TO
MONITOR THE LATEST FORECASTS ON THIS POTENTIALLY SIGNIFICANT
WEATHER CHANGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-047-051>055-141200-
BEAVERHEAD-MADISON-BLAINE-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
500 AM MST SUN JAN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR MONDAY NIGHT AND TUESDAY...A WEATHER DISTURBANCE AND ASSOCIATED
COLD FRONT WILL AFFECT THE REGION. THE FRONT WILL BRING SCATTERED
SNOW SHOWERS AND A COLDER AIRMASS TO THE AREA...WHICH MAY CAUSE
WIND CHILL READINGS TO FALL BELOW ZERO AT TIMES TUESDAY THROUGH
FRIDAY.

NEXT WEEKEND...AN ARCTIC FRONT WILL APPROACH MONTANA...POTENTIALLY
BRINGING THE COLDEST TEMPERATURES OF THE SEASON SO FAR TO THE
REGION. DANGEROUSLY COLD WIND CHILLS...ALONG WITH AREAS OF SNOW...
MAY ALSO OCCUR IN ASSOCIATION WITH THE FRONT NEXT WEEKEND. CONTINUE TO
MONITOR THE LATEST FORECASTS ON THIS POTENTIALLY SIGNIFICANT
WEATHER CHANGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

COHEN

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.